Hi all, long post incoming but I need some advice/help!!
I am a 24yo female was diagnosed with Primary Raynaud’s when I was 11 and I suffer with it pretty severely, usual stuff.. not fun.
Have a history of not tolerating Nifedipine which is all they tried when I was younger. Have tried nifedipine and amlodopine and clopidogrel (for the ulcers) with no success and horrid side effects recently (low bp resulting in falling over fainting, headache, etc) and they didn’t really help my symptoms either!! Decided to try again because last few years my raynauds has gotten much worse (attacks now 4-5 times a day, sometimes lasting a couple of hours, v painful, v frustrating and ulcers on fingers/toes).
Given poor tolerance of drugs I enquired with my rheumatologist re the Botox injections I have heard of (he point blank refused?) said I need to try Iloprost infusion.
Cue two weeks ago, off I trot. Unpleasant week but I got on with it, believing it to be a one off thing feel rubbish and unwell for a week and then you crack on. I was there as a day patient, so there 8-4 daily getting the infusion. During the treatment I experienced headaches similar to that of migraine, and was v nauseous, v flushed and very fatigued (no diarrhoea though so I thought myself lucky). My BP also dropped very low throughout (although it is quite low in general).
I perked up a bit Friday evening (which was what happened daily during the treatment), but then began to feel unwell again Saturday lunch time with the same symptoms (migraine like headache, nausea, very fatigued). I’ve been feeling this way ever since and don’t know what I can do!! I got in contact with rheumatologist via his secretary and was advised the only side effects of Iloprost are headache and low BP, and there are no lasting side effects. The first part of this is obviously incorrect, and in my experience the second part is too.
My question is: has anyone experienced similar to this when having Iloprost infusion? How long have side effects lasted?
The GP is currently managing my headache with a combination of naproxen and cocodamol and I’m taking prochlorperazine to help with the nausea. This obviously isn’t sustainable, but the GP doesn’t seem to know what to do, deferring the matter to my consulatant, who has been useless!
Without sounding like a Debbie Downer, I’m feeling very sorry for myself right now and am also incredibly frustrated. This is super debilitating, I’m usually very active (which I find helps my raynauds) and right now I literally can barely cope with going on little walks! I’m good only for snoozing and watching Netflix on the dimmest brightness with the volume right down! Any anecdotes or advice would be greatly appreciated.
Thanks in advance xx